How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I have started to develop redness on my face, chest, inside

Resolved Question:

I have started to develop redness on my face, chest, inside of upper arms and top of legs. It looks a bit like sunburn in places with small spots on other areas such as my hands. My doctor is not sure but thinks it could be rosacea or even eczema and has referred me to a dermatologist at my local hospital. The appointment is not until May and I am getting quite anxious. I am using various creams and lotions by Eucerin which do seem to take away the itching. Can you give me any short term advice?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Dear customer

Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-

What is your age?
Is there itching?
Do you have any known medical illness?

I am waiting for your reply..
Kind Regards,
Dr. Robert




Customer: replied 3 years ago.

I am 57 years of age. I had a total hysterectomy 3 years ago due to fibroids (including removal of ovaries). I started to have hot flushes so I was on HRT until last October 2013 when I chose to cease usage. I started to notice the redness in November 2013! It is only itchy sometimes i.e. when I put makeup on! The redness is like sun burn. My chest is quite patchy. On my hands I have blister like spots which although still there seem to be slightly better since I have been using E45 cream for the last few days. I am on blood pressure tablets. My BP is 135/85 on average. I am quite a "hot" person and always have been. My general health is very good.

Expert:  Dr. Robert replied 3 years ago.
Dear customer,
Thank you for providing additional info.

The symptoms you have described seems most likely because of sunburn.

Another less likely possibility can be of eczema.I do not think that this can be due to rosacea.

Following can help you greatly:

Dissolve 1 packet of burow solution in 1 pint of water. Soak a soft clean cloth in it. Gently wring out the cloth and apply to the redness area like face,chest,upper arms,legs for 15-20 minutes. Change or refresh the cloth and solution every 2-3 hours. Also apply Silver sulfadiazine (1% cream, Thermazene).This will help you greatly and provides soothing affect.

Also take tab.benadryl(anti histamne) orally.All these medications are available as OTC(over the counter) without prescription & will help you greatly.

Continue to take your blood pressure medications as prescribed.

Also consult your dermatologist in may as the appointment is made to confirm the diagnosis & if required oral medications can then be prescribed accordingly.Till then take the above described medications.

And avoid direct sun exposure.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert






Customer: replied 3 years ago.

I will try the above. I would like to say that I do not sit in the Sun very much these days, although I was a sunbather in my 30's and 40's when I traveled quite alot. Do you mean that my problem could be due to sunbathing over many years? Do you think there is any significance in the fact that I have had a hysterectomy and the menopause as I know that this can affect my body in lots of ways? Finally, could you briefly say why you do not think it is Rosacea? Thank you.

Expert:  Dr. Robert replied 3 years ago.
Dear customer
Thank you for replying back.

Although it is less possible that sunbathing over previous years can cause the symptoms now.Its possible that even small exposures to sun can cause symptoms/allergy.

For exact diagnosis of skin diseases physical examination is very much required.

No,I do not think that this can be related to your hysterectomy and the menopause in any way.


Eczema can be a possibility here and that's why I described you to take the tablet benadryl.

This does not seem to be due to rosacea.Rosacea usually had red bumps, and small cysts. The symptoms tend to come and go. The skin may be clear for weeks, months, or years and then erupt again.Eye symptoms are also common with rosacea.

So it does not seem to be rosacea.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert





Dr. Robert and 2 other Medical Specialists are ready to help you